MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5521-B-600
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that the outer sterile blister would not peel back completely.The inner blister was attempted to be peeled back through the reduced opening, and in the process the device and the glove of an operating room staff member were rendered unsterile.Rep reported another device was obtained with no surgical delay as this occurred while a different part of the procedure was being performed that didn't depend on the device.Rep retained the device and packaging, and may be able to provide a usage sheet, but reported that x-rays, medical records, and additional information will not be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a triathlon baseplate was reported.The event was confirmed.Method & results: device evaluation and results: the implant stickers and ifu, partially opened outer blister with its lid, and partially sealed inner blister with its contents were returned.The lid of the inner blister was stuck to the foam (see attached picture).Medical records received and evaluation: not performed as the event is not related to patient factors.-device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusions: the reported event was confirmed.Visual inspection of the returned product indicated that the foam was stuck to the lid of the inner blister.A consultation with packaging smes resulted in the following conclusion: stryker orthopaedics currently utilizes a void filling approach to sterilize product packaging.Product is placed in the package and supported with foam of various sizes, and these configurations are then validated.The foam serves to protect both the product and the package, preventing the product from moving within the package and damaging the sterile barrier.As the purpose of the foam is to tightly constrain the product, the package configuration is designed to reduce open space.
 
Event or Problem Description
Primary procedure, right knee.It was reported that the outer sterile blister would not peel back completely.The inner blister was attempted to be peeled back through the reduced opening, and in the process the device and the glove of an o.R.Staff member were rendered unsterile.Rep reported another device was obtained with no surgical delay as this occurred while a different part of the procedure was being performed that didn't depend on the device.Rep retained the device and packaging, and may be able to provide a usage sheet, but reported that x-rays, medical records, and additional information will not be released by the hospital or surgeon.

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8304721
Report Number0002249697-2019-00473
Device Sequence Number13699536
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number5521-B-600
Device Lot NumberDG99AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;